Search This Blog

Tuesday, November 2, 2010

When good turns bad


As I may have mentioned, I had this great trip to Turkey and Greece that turned bad during the last week when I got this case of dysentery.. Well when I got back, I got a script for Cipro and that pretty much took care of that until this past weekend when I had a reprise of the unfortunate week in Athens.
I went to my doc yesterday- I only get sick in other countries or on weekends, and her empirical guess, or rather, diagnosis was C Difficile, an infection I was terrified to get several years ago when I had surgery and was in the hospital for two weeks.
Apparently, you can get C Diff, by taking a strong antibiotic, which lets the C Diff which may already exist in your system, thrive! Who knew...
So now I'm on an even stronger antibiotic-Flagyl- and a probiotic and something else that replaces something that is missing that I'm not quite sure what it is.
The moral of this story, wash your hands, don't drink the water or eat the fruit or, well just stay home. No...don't do that. I'm afraid that if there is a bad thing, I will get it.

2 comments:

Beth said...

Praying that you're healthy again, SOON!

Mompriest said...

Flagyl is a really strong antibiotic...can you eat yogurt? Yogurt really helps the digestive system especially when taking antibiotics - just a regular carton a day? or, wait, are you lactose intolerant? am I remembering that....which may or may not be affected by yogurt? oh dear....I do hope you feel better and really ARE better soon.